Alert archive / Maine / Frost Advisories in 2016

Frost Advisory 4, NWS Caribou, ME

October 3, 2016Penobscot County, Piscataquis County, Washington County, Maine

NWS Caribou, ME issued this frost advisory at Oct 3, 2016, 6:19 PM EDT for Penobscot County, Piscataquis County, Washington County, Maine. It took effect at Oct 4, 2016, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2016, 6:19 PM EDT (22:19 UTC)
In effect from
Oct 4, 2016, 2:00 AM EDT
Expired
Oct 4, 2016, 7:00 AM EDT
In force
5 hr
Issued by
NWS Caribou, ME

Counties Penobscot County, ME, Piscataquis County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 90 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 10.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2016-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2016-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

123 
WWUS71 KCAR 032219
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
619 PM EDT MON OCT 3 2016

MEZ011-031-032-040800-
/O.NEW.KCAR.FR.Y.0004.161004T0600Z-161004T1100Z/
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
619 PM EDT MON OCT 3 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY.

* TEMPERATURES...IN THE MID 30S. SOME SHELTERED LOCATIONS COULD
  DROP INTO THE LOWER 30S.

* TIMING...OVERNIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NORCROSS
1 follow-up statement
190 
WWUS71 KCAR 040251
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1051 PM EDT MON OCT 3 2016

MEZ011-031-032-041100-
/O.CON.KCAR.FR.Y.0004.161004T0600Z-161004T1100Z/
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
1051 PM EDT MON OCT 3 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
TUESDAY...

* TEMPERATURES...IN THE MID 30S. SOME SHELTERED LOCATIONS COULD 
  DROP INTO THE LOWER 30S.

* TIMING...OVERNIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT OUTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NORCROSS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Oct 3, 3:05 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Oct 3, 3:05 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
305 PM EDT Mon Oct 3 2016

.SYNOPSIS...
A large ridge of high pressure will build over the northeast
today and tonight and remain across the northeast through the end
of the week.

&&

.NEAR TERM /THROUGH TUESDAY/...
High pressure will continue to build down from the north tonight
pushing clearing south across the area. By midnight, all of the
region except some southwestern spots should be clear. High
pressure will crest over the area late tonight bringing calm
conditions. The calm air and clear skies will allow valley fog to
form late at night which will last until mid morning over may
spots. Tuesday will then feature plenty of sunshine with highs
near 60 across the area as high pressure on the surface and
ridging aloft builds across the region.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
High pressure Tuesday night through Thursday persists, with warmer
than average days but cool nights thanks to good radiational
cooling because of the light winds. Gradual warming of airmass
from Tuesday night through Thursday. Mostly clear skies with no
chance of precipitation. Patchy early morning fog either morning.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Fair weather will continue Thursday night through Friday as
high pressure moves east of the region. Clouds will start to
increase on Saturday as all eyes turn toward Matthew. Have
followed the super blend model guidance for the upcoming weekend
weather. Expect the chance of rain Saturday night and Sunday in
association with an approaching trof from the west and Matthew
approaching from the south. Drier and much cooler weather will
follow the system for early next week. Temperatures will be above
seasonal levels Friday and Saturday and then turn much cooler by
early next week.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR conditions are expected across the area today and
tonight with the exception of some valley fog late tonight into
early Tuesday morning. The fog may result in IFR conditions in a
few sites, especially across the north early Tuesday morning.

SHORT TERM: VFR other than patchy valley fog any early morning.

&&

.MARINE...
NEAR TERM: Winds and seas will be below SCA tonight and Tuesday as
high pressure builds over.

SHORT TERM: Quiet conditions with winds and seas below small
craft.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Bloomer
Short Term...Foisy
Long Term...Duda
Aviation...Bloomer/Foisy
Marine...Bloomer/Foisy

Nearby

Frost Advisories in Maine, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.